Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    cholesterol stones
    avatar
    kaidengranny posted:
    hi my name is regina
    not sure where to go with this. i've had pains in right side that radiate to back. recently was in er where they did all sorts of test and said its cholesterol stones in gallbladder. does that mean my cholesterol is high? all he said was here are some pain meds along with reglan and antibotics.
    just concerned.
    Reply
     
    avatar
    Anon_320 responded:
    I've never heard of giving antibiotics for gallstones, but I'm not a doctor.

    You need to see your family doctor to find out more about what's going on. I don't think anything the ER doctor gave you is going to get rid of your gallstones, so you're probably going to keep having trouble. You can ask the doctor to check your cholesterol and find out what to do if it is high.

    Good luck.
     
    avatar
    iride6606 responded:
    It is common for a doctor to prescribe an antibiotic in you have developed an infection in your gallbladder,liver or pancreas along with the ducts that keep them all together as a result of the stones.

    For instance, before I had my gallbladder removed I had a stone caught in a bile duct and had to be on an antibiotic so yet it does happen.

    I hope you get feeling better, that was one of the most miserable times of my life!


    Featuring Experts

    There are no Expert stories for this community right now

    Helpful Tips

    Statin use is generally safe, and NOT associated with cancer and myopathy
    This network meta-analysis study provides evidence on the comparative tolerability and harms of individual statins. Overall, statins as a ... More
    Was this Helpful?
    1 of 2 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.